Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 65, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Oct 21, 2021, 3:01 PM EDT. It took effect at Oct 22, 2021, 6:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2021, 3:01 PM EDT (19:01 UTC)
- In effect from
- Oct 22, 2021, 6:00 AM EDT
- Expired
- Oct 22, 2021, 6:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
331 WHUS71 KGYX 211901 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 301 PM EDT Thu Oct 21 2021 ANZ150-220915- /O.NEW.KGYX.SC.Y.0065.211022T1000Z-211022T2200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 301 PM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...From 6 AM to 6 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Arnott
3 follow-up statements
945 WHUS71 KGYX 220805 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 405 AM EDT Fri Oct 22 2021 ANZ150-222200- /O.CON.KGYX.SC.Y.0065.211022T1000Z-211022T2200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 405 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
253 WHUS71 KGYX 221540 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1140 AM EDT Fri Oct 22 2021 ANZ150-222200- /O.CON.KGYX.SC.Y.0065.000000T0000Z-211022T2200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 1140 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
264 WHUS71 KGYX 221921 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 321 PM EDT Fri Oct 22 2021 ANZ150-222200- /O.CON.KGYX.SC.Y.0065.000000T0000Z-211022T2200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 321 PM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Seas 3 to 5 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 3:01 PM EDT, 0 minutes earlier.
Area forecast discussion, Oct 21, 3:01 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Gray ME 301 PM EDT Thu Oct 21 2021 .SYNOPSIS... A warm front will continue to progress northward through this evening across the region. Tomorrow will start warm, then a cold front crosses with a threat of rain showers... mostly over the mountains and into central Maine. This front will usher in significantly cooler air for the weekend and into early next week. Mostly dry weather is expected through the beginning to middle of next week as high pressure builds across the region. The pattern likely turns more active by late next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... High Impact Weather Potential: Minimal. Pattern: Early afternoon water vapor imagery shows advancing large- scale trough centered near James Bay with a potent shortwave seen spinning across lower Michigan south of the primary low. Ahead of this feature there is a modest plume of mid level moisture in a broad region of warm advection. Surface low pressure is centered near the mid level swirl and this low is expected to track east northeast tonight, remaining north of northern New England. Rainfall chances associated with this feature are the primary forecast forecast through the near term period. Through this Evening: Pretty large spread in conditions this afternoon with showers and temperatures in the lower/middle 50s in the mountains with parts of southern NH partly-mostly sunny with temperatures as of this hour pushing above 70. Area of showers across the region will pull east leaving conditions a bit drier through the evening...with mild conditions continuing. 8pm temperatures will be near 50 in the mountains...but still in the lower/middle 60s across southern NH. Tonight: Shortwave trough axis and associated vortmax will be located over western New York this evening with height falls overspreading our forecast area during the evening with the vort max taking a track to a position near the international border by Friday morning. Mid level support for ascent and steepening mid level lapse rates should be sufficient to support showers after midnight that will march from southwest to northeast across the area. While the greatest coverage looks to be in the mountains... mesoscale guidance has increased rainfall amounts just a bit to the south where better elevated instability will be present. Temperatures will remain pretty mild for this time of year with lows in the mountains only falling into the upper 40s with lower/middle 50s to the south. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... High Impact Weather Potential: Potential for a few thunderstorms along the ME coast Friday morning. Pattern: Upper level low near James Bay will come to a halt with southwesterly flow through the mid and upper levels remaining established across northern New England. The shortwave responsible for showers Thursday night will depart the region Friday with steady heights and slowly rising surface pressure through the period. Primary focus for the forecast will be thunder potential along the front Friday morning followed by temperatures both on Friday /one last warm day/ and Friday night. Friday: Cold front will be poised to enter the forecast area at daybreak, reaching the coastal plain by early afternoon. Mesoscale guidance shows a plume of elevated instability tracking from far southern NH north and east along the coastal plain of ME through the morning along the front itself which may be sufficient not only for additional morning showers...but also some thunder given a few hundred J/kg of MUCAPE. The instability is elevated...so do not expect a severe threat...but local downpours are possible with the showers as they rotate through during the morning. Beyond this...with mid level height rises arriving...expect remnant shower activity to end quickly with clearing skies and westerly winds developing for late morning/afternoon. With the timing of the frontal passage...we/ll have time to warm up significantly again...esp along the coastal plain where T9s will still be near 12C which...with some downslope assistance should allow coastal locations to reach 70F. Highs will be closer to 60 in the mountains with cooler air behind the cold front arriving sooner. Friday Night: Cooler air continues to spill into the region overnight though with longwave trough axis sitting over the eastern Great Lakes...the flow aloft will remain out of the southwest. T8s will fall to around 0C overnight. While the llevel gradient will not be robust...a weak vortmax in the southwesterly flow may assist in maintaining some mid level clouds and therefore confidence is lower in just how good the radiational cooling setup will be. Therefore consensus lows in the 30s in the mountains and mid 40s along the coastal plain look reasonable at this range. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A trough will continue to deepen across the Great Lakes and Northeast this weekend, bringing much cooler conditions to the area. Seasonably cool temps will continue into early next week as high pressure builds in from Canada. The high will crest the region on Tuesday, and then ridging will likely start to build in the mid and upper levels by midweek next week with moderating temperatures. Overall there have been some minor changes to the way the pattern looks likely to evolve since yesterday's forecast. The ridge of high pressure bringing the cool Canadian airmass looks likely to stay farther north than what was anticipated yesterday. This allows a couple of weak disturbances passing to the south to feed more cloud cover farther north early next week, while also keeping the core of the cooler air farther north. While still the coolest air of the season so far, Saturday, Sunday and Monday night don't look to be as cool as earlier thinking, particularly across southern and central areas. While frost is still likely in some of these areas, widespread frosts and freezes don't appear as likely at this point. Monday night continues to stand out as most likely to see the coolest temps of the stretch. However, northern areas still stand the best chance of seeing low temps drop into the 20s as cloud cover will be less of a factor across these parts. Other than perhaps sprinkle along the coast on Saturday, and a few sprinkles and flurries across the mountains late Sunday, conditions appear quite dry in the long term. By midweek next week ridging will likely build across the Northeast, with temperatures rebounding to near or slightly above normal. Looking to the end of next week, there is already strong model consensus that the pattern will become highly amplified as a trough becomes negatively tilted through the Great Lakes and Mid Atlantic. Depending on the evolution of this feature, POPs start to rise by Thursday of next week, but Friday and next weekend stand the best chance of seeing a more significant system impact the region. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Short Term... Summary: Low pressure will push north of the region tonight with showers arriving ahead of an advancing cold front that will cross the region Friday morning. Clearing skies are expected on Friday with high pressure gradually building in through Friday night. Restrictions: Expect deteriorating conditions at RKD/AUG this evening with low stratus/fog bringing IFR restrictions. Elsewhere...showers ahead of an advancing cold front will bring the potential for MVFR restrictions after midnight with the greatest threat for this LEB/HIE. Improvement arrives from west to east during the morning Friday with all sites VFR Friday afternoon/evening before some valley fog develops late Friday night with potential for LIFR/IFR restrictions at HIE/LEB. Winds: Southwesterly winds up to 10kts decrease to less than 5kts overnight before westerly winds around 10kts develop during the day Friday before diminishing to calm/light-variable Friday night. LLWS: Southwesterly winds at 1.5-2kft increase to 25-30kts tonight bringing a period of LLWS. Lightning: An isolated thunderstorm is possible PWM-AUG-RKD between 10 and 14Z Friday. Precip wanes through midnight local, with a cold front pushing in from the west overnight. -SHRA is expected, along with IFR/MVFR ceilings across northern NH TAFs and perhaps AUG/RKD Thurs night. Long Term... Mainly VFR conditions will prevail through the weekend and early next week as high pressure builds into the region. Some MVFR conditions are possible at times late Saturday, and then again late Sunday across northern terminals due to ceilings. Nighttime valley fog is possible early next week. && .MARINE... Short Term... Southwest winds will strengthen with building waves tonight into Friday ahead of an advancing cold front. These will near SCA levels in the outer portions of ANZ150 for a few hours on Friday. Winds/waves will diminish Friday night. Long Term... Brief northwesterly wind gusts to near SCA criteria are possible late Sunday and Monday. Otherwise, conditions ease by late Monday through midweek as high pressure builds across the waters. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory from 6 AM to 6 PM EDT Friday for ANZ150. && SYNOPSIS...Clair NEAR TERM...Arnott SHORT TERM...Arnott LONG TERM...Clair AVIATION...Arnott/Clair MARINE...Arnott/Clair
Hazardous weather outlook, Oct 21, 2:40 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 240 PM EDT Thu Oct 21 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-221845- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 240 PM EDT Thu Oct 21 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-221845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 240 PM EDT Thu Oct 21 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.